Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Night sweats....
Oct 25, 2002

Doc. Boyle,

Thank-you for the great service you provide for people like myself. I cannot begin to explain how greatful we all are to you and your collegues on this website. The info. you provide to us all help us better understand this killer of a virus. The question I have for you is, how common are night sweats within the first 1-3 years after possible infection? I have read many times on the internet that they are most common in the seroconversion phase of the illness (1-6 weeks) and later in the ARC-symptomatic phase, do you agree? If so what percennatge () of the HIV+ population experience them within 1-2 1/2 years after possible infection? What may the intervals be..nightly..every other night..acouple of times a week? My friend of mine has been HIV+ for about 2 years and suffers from profuse night sweats. He is on medication and I am wondering if any of the drugs can cause the night sweats? I suspect that I am HIV+ also but to scared to test. I have been extremely stressed and anxious about this over the last 7 months. I got night sweats for the first time 6 1/2 months, twice in that week. This week, Saturday, Sunday and yesterday I have had night sweats and don't know what to make of it. Assuming I am +, is this common or can it be due to the stress and anxiety? I realize this may sound like a worried well question to you but I am really scared.

Response from Dr. Henry

Your symptoms are non-specific and do not necessarily indicate that you are HIV infected. If you are not, then an HIV test will clear our worry. If you are HIV+, then treatment can protect your health.



Previous
Is it OK to drop DDI from my regimen?
Next
Sputum

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement